Alert archive / Georgia / Wind Advisories in 2009

Wind Advisory 1, NWS Charleston, SC

January 7, 20098 counties in Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this wind advisory at Jan 7, 2009, 3:40 AM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Jan 7, 2009, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2009, 3:40 AM EST (08:40 UTC)
In effect from
Jan 7, 2009, 10:00 AM EST
Expired
Jan 7, 2009, 6:49 PM EST
In force
9 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2009-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2009-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 070840
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
340 AM EST WED JAN 7 2009

SCZ045-071700-
/O.NEW.KCHS.WI.Y.0001.090107T1500Z-090107T2300Z/
/O.EXT.KCHS.LW.Y.0001.000000T0000Z-090108T2200Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
340 AM EST WED JAN 7 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...
...LAKE WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
5 PM EST THURSDAY FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON. THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM
THIS EVENING TO 5 PM EST THURSDAY. 

A SWIFT MOVING COLD FRONT WILL RACE OFF THE COAST THIS AFTERNOON.
STRONG LOW LEVEL WIND FIELDS WILL ACCOMPANY THE FRONT ACROSS THE
AREA THIS MORNING THROUGH THE AFTERNOON HOURS. SOUTHWEST WINDS
FROM 15 TO 25 MPH THIS MORNING WILL BECOME WEST AND INCREASE TO 25
TO 35 MPH WITH GUSTS OVER 40 MPH POSSIBLE THIS AFTERNOON. THE
GUSTIEST WINDS ARE EXPECTED TO OCCUR IN THE WAKE OF THE FRONT FROM
AROUND NOON TODAY TO NEAR DUSK.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND
OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THIS 
ADVISORY ALSO COVERS ALL OF LAKE MOULTRIE TODAY WHERE 20 KNOT
WINDS THIS MORNING WILL INCREASE TO 25 TO 35 KNOTS DURING THE
AFTERNOON HOURS. WAVES ON THE LAKE WILL BUILD TO 2 TO 3 FT TODAY.

AFTER WINDS BEGIN TO SUBSIDE OVER LAND AREAS THIS EVENING...GUSTY
WEST WINDS WILL CONTINUE ON LAKE MOULTRIE TONIGHT THROUGH THURSDAY
AS COOLER AND MUCH DRIER AIR MOVES OVER THE MILDER LAKE WATERS
CREATING PRIME CONDITIONS FOR GUSTY LAKE WINDS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
INFORMATION.

$$

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-071700-
/O.NEW.KCHS.WI.Y.0001.090107T1500Z-090107T2300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...
BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
340 AM EST WED JAN 7 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON. 

A SWIFT MOVING COLD FRONT WILL RACE OFF THE COAST THIS AFTERNOON.
STRONG LOW LEVEL WIND FIELDS WILL ACCOMPANY THE FRONT ACROSS THE
AREA THIS MORNING THROUGH THE AFTERNOON HOURS. SOUTHWEST WINDS
FROM 15 TO 25 MPH THIS MORNING WILL BECOME WEST AND INCREASE TO 25
TO 35 MPH WITH GUSTS OVER 40 MPH POSSIBLE THIS AFTERNOON. THE
GUSTIEST WINDS ARE EXPECTED TO OCCUR IN THE WAKE OF THE FRONT FROM
AROUND NOON TODAY TO NEAR DUSK.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND
OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
SHOULD SUBSIDE TO 15 TO 20 MPH SHORT AFTER DUSK.

$$
3 follow-up statements
000 
WWUS72 KCHS 071625
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1125 AM EST WED JAN 7 2009

SCZ045-072300-
/O.EXT.KCHS.LW.Y.0001.000000T0000Z-090108T2200Z/
/O.CON.KCHS.WI.Y.0001.000000T0000Z-090107T2300Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1125 AM EST WED JAN 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...LAKE WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
5 PM EST THURSDAY FOR LAKE MOULTRIE...

THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO
5 PM EST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM
EST THIS AFTERNOON. 

IN THE WAKE OF A STRONG COLD FRONT...STRONG SOUTHWEST WINDS OF 20
TO 30 MPH WILL BECOME WEST AND INCREASE TO 25 TO 35 MPH EARLY THIS 
AFTERNOON. THE STRONGEST WINDS ARE EXPECTED OVER SOUTHERN SOUTH
CAROLINA BETWEEN 3 AND 6 PM. GUSTS COULD APPROACH 50 MPH AT TIMES
IN THESE AREAS.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

THIS ADVISORY ALSO COVERS ALL OF LAKE MOULTRIE. WINDS MAY BE
HIGHER OVER THE LAKE THAN OVER LAND...ESPECIALLY LATE THIS
AFTERNOON WHERE SUSTAINED 25 TO 35 KNOT WINDS ARE EXPECTED. WAVES
COULD APPROACH 3 FT ON THE OPEN WATERS. 

AFTER WINDS BEGIN TO SUBSIDE OVER LAND AREAS THIS EVENING...GUSTY
WEST WINDS WILL CONTINUE ON LAKE MOULTRIE TONIGHT THROUGH
THURSDAY AS COOLER AND MUCH DRIER AIR MOVES OVER THE MILDER LAKE
WATERS CREATING PRIME CONDITIONS FOR GUSTY LAKE WINDS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
INFORMATION.

$$

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-072300-
/O.CON.KCHS.WI.Y.0001.000000T0000Z-090107T2300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...
BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
1125 AM EST WED JAN 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

IN THE WAKE OF A STRONG COLD FRONT...STRONG SOUTHWEST WINDS OF 20
TO 30 MPH WILL BECOME WEST AND INCREASE TO 25 TO 35 MPH EARLY THIS 
AFTERNOON. THE STRONGEST WINDS ARE EXPECTED OVER SOUTHERN SOUTH
CAROLINA BETWEEN 3 AND 6 PM. GUSTS COULD APPROACH 50 MPH AT TIMES
IN THESE AREAS.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
SHOULD SUBSIDE TO 15 TO 25 MPH SHORTLY AFTER DUSK.

$$
000 
WWUS72 KCHS 072120
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EST WED JAN 7 2009

SCZ045-080500-
/O.EXT.KCHS.WI.Y.0001.000000T0000Z-090108T0100Z/
/O.EXT.KCHS.LW.Y.0001.000000T0000Z-090108T2200Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
420 PM EST WED JAN 7 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING...
...LAKE WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
5 PM EST THURSDAY FOR LAKE MOULTRIE...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EST THIS EVENING.
THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO
5 PM EST THURSDAY. 

WINDS WILL CONTINUE OUT OF THE WEST AT 25 TO 35 KNOTS GUSTING TO
45 KNOTS THROUGH EARLY THIS EVENING IN THE WAKE OF A STRONG COLD
FRONT. A SIGNIFICANT DROP IN WINDS CAN BE EXPECTED AFTER SUNSET. 

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

THIS ADVISORY ALSO COVERS ALL OF LAKE MOULTRIE. AFTER WINDS
BEGIN TO SUBSIDE OVER LAND AREAS THIS EVENING...GUSTY WEST WINDS
OF 20 TO 25 KNOTS WILL CONTINUE ON LAKE MOULTRIE TONIGHT THROUGH
THURSDAY.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
INFORMATION.

$$

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-080100-
/O.EXT.KCHS.WI.Y.0001.000000T0000Z-090108T0100Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...
BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
420 PM EST WED JAN 7 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EST THIS EVENING. 

WINDS WILL CONTINUE OUT OF THE WEST AT 25 TO 35 KNOTS GUSTING TO
45 KNOTS THROUGH EARLY THIS EVENING IN THE WAKE OF A STRONG COLD
FRONT. A SIGNIFICANT DROP IN WINDS CAN BE EXPECTED AFTER SUNSET. 

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$
000 
WWUS72 KCHS 072349
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EST WED JAN 7 2009

SCZ045-080500-
/O.CAN.KCHS.WI.Y.0001.000000T0000Z-090108T0100Z/
/O.CON.KCHS.LW.Y.0001.000000T0000Z-090108T2200Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
649 PM EST WED JAN 7 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY
FOR LAKE MOULTRIE...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THURSDAY. 

GUSTY WEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE ON LAKE MOULTRIE
TONIGHT THROUGH THURSDAY.

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH
THURSDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY
LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

$$

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-080100-
/O.CAN.KCHS.WI.Y.0001.000000T0000Z-090108T0100Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...
BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
649 PM EST WED JAN 7 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Jan 7, 12:55 AM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 7, 12:55 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1255 AM EST WED JAN 7 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY...THEN A SECONDARY
FRONT WILL MOVE THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL
DOMINATE THROUGH SATURDAY...THEN ANOTHER FRONT WILL AFFECT THE
AREA SUNDAY. HIGH PRESSURE WILL BUILD IN THROUGH TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A STRONG COLD FRONT WILL CONTINUE TO APPROACH THE AREA FROM THE
WEST. AHEAD OF THE FRONT...A POTENT LOW-LEVEL JET IS EXPECTED
WITH 925 MB WINDS APPROACHING 60 KT BY 12Z WED AND THUS EXPECT
GUSTS TO DEVELOP AFTER MIDNIGHT. SIGNIFICANT CLOUD COVER AND WARM
ADVECTION WILL KEEP TEMPS FROM DROPPING MUCH BELOW 60F AND IN
FACT...TEMPS HAVE ALREADY LIKELY HIT THEIR LOWS AS TEMPS SHOULD BE
STEADY OR SLOWLY RISING THE REMAINDER OF THE NIGHT. ALL GUIDANCE
NOW KEEPS THE SHOWERS AND ANY ISOLATED THUNDERSTORMS WITH THE
FRONT JUST WEST OF THE AREA UNTIL AROUND DAYBREAK. WILL CONTINUE
TO BRING IN CHANCE POPS ACROSS FAR WESTERN AREAS AT 10Z WED BUT
MOST LOCALES ACROSS SRN SC AND SE GA SHOULD REMAIN DRY MUCH OF THE
NIGHT.

LAKE WINDS...WILL CONTINUE THE LAKE WIND ADVISORY. AFTER A LULL
THIS EVENING WINDS WILL QUICKLY PICK BACK UP WITH THE DEVELOPING
LOW-LEVEL JET AFTER MIDNIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
A WET AND WINDY WEDNESDAY IS IN STORE WITH THE APPROACH OF A COLD
FRONT FROM THE WEST. 60 KT LOW-LEVEL JET AHEAD OF THE FRONT WILL
CREATE BREEZY CONDITIONS INLAND WHILE IMMEDIATE COASTAL LOCATIONS
WILL BE RATHER WINDY. MOST AREAS SHOULD SEE SOME RAIN ALTHOUGH THE
NAM-12 IS NOW HINTING THAT THE FRONTAL BAND MAY BEGIN TO BREAK UP
BEFORE MAKING IT FULLY THROUGH THE AREA. THE NAM IS IN THE
MINORITY WITH THIS PROG...HOWEVER. HAVE FEATURED LIKELY POPS MOST
AREAS WITH THE PRECIP MOVING OUT DURING THE AFTERNOON HOURS. SOME
DRIER AIR SHOULD BEGIN FILTERING IN FROM THE WEST LATE IN THE DAY.
STILL THE SLIGHT CHANCE OF TSTMS DEPENDING IF ANY INSTABILITY CAN
DEVELOP. CANNOT RULE OUT AN ISOLATED SEVERE STORM WITH DAMAGING
WINDS. WILL CONTINUE TO MONITOR THIS THREAT FOR INCLUSION IN THE
HAZARDOUS WEATHER OUTLOOK.

LAKE WINDS...WINDS WILL BE QUITE STRONG ON LAKE MOULTRIE WEDNESDAY.
EVEN WITH WATER TEMPS IN THE MID 50S...THE 60 KT 925 MB JET WILL
BE PLENTY TO BRING SOME 30 KT GUSTS TO THE LAKE SURFACE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE FRONT WILL HAVE MOVED THROUGH THE CWA BY WEDNESDAY EVENING
WITH STRONG LOW LEVEL DRYING BRINGING AN ABRUPT END TO THE RAIN
CHANCES. TEMPERATURES WILL BE COOLING SIGNIFICANTLY BEHIND THE
FRONT WITH MORNING LOWS THURSDAY WITHIN A FEW DEGREES OF 40...
WARMER AT THE COAST AND COLDER INLAND. I HAVE GONE A BIT BELOW
GUIDANCE BASED ON STRENGTH OF LOW LEVEL PUSH OF POLAR AIR BEHIND
THE FRONT.

HIGH PRESSURE WILL BE IN CONTROL BEHIND THE FRONT WITH AFTERNOON
TEMPERATURES AROUND NORMAL THROUGH FRIDAY. WINDS WILL START A BIT
BRISK THURSDAY...BUT WILL COME DOWN QUITE A BIT BY FRIDAY AS THE
CENTER OF THE HIGH PRESSURE MOVES OVER THE AREA.

TEMPERATURES WILL WARM BACK UP BRIEFLY ON SATURDAY AHEAD OF THE NEXT
FRONT...AND THERE MAY BE A FEW SHOWERS AS WELL...BUT THE RETURN
FLOW AHEAD OF THE FRONT LOOKS WEAK...SO MOISTURE WILL BE LIMITED.
THE PREVIOUS GFS RUN STALLED THE FRONT OVER THE AREA SATURDAY
NIGHT...BUT THE CURRENT RUN KEEPS MOVING THE SYSTEM THROUGH.
LATEST ECMWF AGREES THE FRONT WILL CLEAR STEADILY THROUGH THE
AREA...SO I HAVE FOLLOWED THIS IDEA. HOWEVER...THE PATTERN THE
LAST FEW WEEKS HAS NOT ALLOWED COLD FRONTS TO PUSH THROUGH VERY
RAPIDLY FOR THE MOST PART...SO A STALLING FRONT WITH ADDITIONAL
CLOUDS AND SHOWERS ON SUNDAY CANNOT BE RULED OUT AS OF YET.

I HAVE LITTLE CONFIDENCE IN MONDAY AND TUESDAY OF NEXT WEEK AS
LOCATION OF UPPER TROF IN THE EASTERN HALF OF THE U.S. IS IN
QUESTION. I HAVE GENERALLY FOLLOWED THE PREVIOUS FORECASTERS
THINKING.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A LARGE CLEAR SLOT WILL FILL OVERNIGHT AS CLOUDS FROM THE DYNAMIC
FRONTAL SYSTEM APPROACHES CENTRAL GEORGIA AND THE WESTERN CAROLINAS.
WE HAVE CONTINUED LLWS AT KSAV WITH LACK OF SURFACE WIND GUSTS BUT
STRONGER AND OCNLY GUSTY WINDS NOTED AT KCHS SUGGEST LLWS WILL BE
OF LESS CONCERN.

THE COLD FRONT IS EXPECTED TO PUSH THROUGH THE TERMS AROUND
17Z-19Z TODAY. THE MAIN PRECIP BAND...WITH POSSIBLE ISOLATED
TSTMS...SHOULD OCCUR AT THE TERMS BETWEEN 14Z AND 19Z. WILL KEEP
TSTMS OUT OF THE FORECAST FOR NOW IN LIEU OF CB GROUPS AS
CONFIDENCE IS LOW ON THE TSTM THREAT.

STRONG LOW LEVEL WIND FIELDS AND VASTLY DIFFERENT MIXING REGIMES
AT DIFFERENT TIMES TODAY MAKE FOR TRICKY WIND FORECASTS. WE HAVE
CONTINUED PERSISTENCE AND INDICATED PREVAILING GUSTS BETWEEN
25-30 KT AT TIMES TODAY.

MVFR CIGS THIS MORNING WILL END BY EARLY AFTERNOON WITH VFR
CONDITIONS FOR MID AFTERNOON THROUGH 06Z THU.

EXTENDED AVIATION OUTLOOK...VFR UNTIL THE POSSIBILITY OF MVFR/IFR
CONDITIONS ON SATURDAY WITH SHOWERS ALONG THE NEXT COLD FRONT.

&&

.MARINE...
THE BIGGEST ISSUE TUE EVENING HAS BEEN THE SEA FOG...WHICH EARLIER
WAS QUITE DENSE. IT APPEARS AS THOUGH THE FOG HAS DISSIPATED A BIT
AND THUS WILL LET THE DENSE FOG ADVISORY EXPIRE BUT WILL CONTINUE
TO MENTION AREAS OF FOG OVER THE SC WATERS THROUGH THE NIGHT AS
THE SREF GUIDANCE INDICATES SOME REDUCED VSBY POTENTIAL THERE.
OTHERWISE...WINDS WILL QUICKLY INCREASE ACROSS THE WATERS AFTER
MIDNIGHT TONIGHT AS A POTENT LOW- LEVEL JET DEVELOPS AHEAD OF AN
APPROACHING COLD FRONT AND A TIGHTENING PRES GRADIENT ENVELOPES
THE AREA. 925 MB WINDS OF 55 KT WITH 55-60 KT OF 1000 MB GEOSTROPHIC
WIND WILL SUPPORT SOLID 30 KT SFC WINDS BY LATE TONIGHT/WED
MORNING...ESPECIALLY ACROSS THE NRN SC WATERS AND GA WATERS BEYOND
20 NM OUT. WE WILL BE QUITE CLOSE TO GALE FORCE WINDS...ALTHOUGH
HAVE KEPT WINDS RIGHT AT 30 KT AT THIS TIME AS THE WINDOW FOR
GALES IS SMALL. A LULL IS POSSIBLE DURING THE WED AFTERNOON TIME-
FRAME AS THE FRONT SHIFTS THROUGH AND WINDS DIMINISH. HAVE SMALL
CRAFT ADVISORIES FOR ALL WATERS.

GALES ARE STILL A POSSIBILITY ON WEDNESDAY NIGHT...BUT HAVE KEPT
SUSTAINED WINDS BELOW CRITERIA WITH A FEW GUSTS JUST TOUCHING GALE
FORCE. THIS WILL HAVE TO BE WATCHED. BEST CHANCE WOULD BE FROM 7
PM TO MIDNIGHT WHEN THE PRESSURE GRADIENT IS AT ITS TIGHTEST.
WINDS WILL STAY UP INTO THURSDAY...THEN GRADUALLY DIMINISH
THURSDAY NIGHT WITH HIGH PRESSURE MOVING OVERHEAD. WINDS AND SEAS
WILL BE QUIET ON FRIDAY...THEN PICK UP AGAIN ON SATURDAY AHEAD OF
THE NEXT COLD FRONT...ALTHOUGH GALES LOOK VERY UNLIKELY WITH THAT
EVENT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 PM EST THURSDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR AMZ352-354.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST THURSDAY NIGHT FOR
     AMZ350.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THURSDAY FOR AMZ330.

&&
Hazardous weather outlook, Jan 6, 10:40 PM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1040 PM EST TUE JAN 6 2009

AMZ330-350-352-354-374-071000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1040 PM EST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

GALES...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS THE
MARINE AREA EARLY WEDNESDAY MORNING...AND THERE IS A CHANCE THAT GALE
FORCE GUSTS OF 35 KNOTS OR HIGHER WILL OCCUR. THE MOST LIKELY
AREAS TO EXPERIENCE THESE CONDITIONS WOULD BE OFF THE CHARLESTON
COUNTY COAST AND OVER THE GEORGIA WATERS BEYOND 20 NM FROM SHORE. A
GALE WARNING IS STILL POSSIBLE IF WIND SPEEDS TREND HIGHER THAN
CURRENTLY FORECAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALES...STRONG WINDS BOTH AHEAD OF AND IN THE WAKE OF A COLD FRONT
WILL AFFECT THE COASTAL WATERS WEDNESDAY INTO WEDNESDAY NIGHT. AS
A RESULT...GALE FORCE GUSTS OF 35 KNOTS OR GREATER ARE POSSIBLE. A
GALE WARNING MAY BE REQUIRED AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-071000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1040 PM EST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG WINDS...WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 40 MPH
AHEAD OF AND BEHIND A COLD FRONT WEDNESDAY...ESPECIALLY ON
ELEVATED SURFACES SUCH AS BRIDGES. A WIND ADVISORY MAY BE NEEDED
IF STRONGER WINDS BECOME LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-071000-
BERKELEY-
1040 PM EST TUE JAN 6 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THURSDAY FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

STRONG WINDS...WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 40 MPH
AHEAD OF AND BEHIND A COLD FRONT WEDNESDAY...ESPECIALLY ON
ELEVATED SURFACES SUCH AS BRIDGES. A WIND ADVISORY MAY BE NEEDED
IF STRONGER WINDS BECOME LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 4:10 AM ESTGale WarningCHS18 hr
Jan 7, 8:00 AM ESTSpecial Marine WarningCHS60 min

Nearby

Wind Advisories in Georgia, 2009Wind Advisories in South Carolina, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.